Jump to content


Photo

Nuvigil And Exercise?

heart racing heart exercise nuvigil

  • Please log in to reply
6 replies to this topic

#1 bh2601

bh2601

    Member

  • Members
  • 7 posts

Posted 05 December 2013 - 05:52 PM

I am newly diagnosed with N.  I actually thought i was coming out of the study with perfect scores for being completely normal!  They started me on Nuvigil immediately.  I'm on a small doze - 75mg once per day to see how it goes.  I do know it is definitely keeping me awake during the day and other than the occassional headaches, things have been fine.  I have been doing Crossfit workouts for over a year and once I started taking Nuvigil when I workout, my heart races so fast and feels like it's going to jump out of my chest.  It's hard for me to catch my breath and it takes my heard longer than it should to get back to a recovered heart rate.  Does anyone know anything about this?



#2 Hank

Hank

    Member

  • Members
  • 1,574 posts
  • Gender:Male

Posted 05 December 2013 - 10:48 PM

Nuvigil has fewer CNS side effects than other stimulants. You know what you are experiencing and you need to listen to your body. Talk with your doctor about it so you have your concern on record.



#3 Asksuzan

Asksuzan

    Member

  • Members
  • 23 posts
  • Gender:Female

Posted 05 December 2013 - 10:54 PM

many times stimulates can reveal an underlining heart(illregular beat, rapid beat or lung (asthma).
Make an call to doctor. also track food some food increase or decrease affects

#4 Swifter247

Swifter247

    Member

  • Members
  • 4 posts
  • Gender:Male
  • Location:WV USA
  • Interests:Medical School, Photography, Running, cooking, travelling, Language(Arabic, English, Turkish, Spanish)

Posted 07 December 2013 - 12:05 PM

I also was started on Nuvigil 150mg. Like you said I had an average heart rate of 60 and it moved up to a 100 the first week. now it is around 75 so it is getting accustomed to the drug. I spoke to a Cardiologist about my heart rate and he said it is ok to exercise but, what works for me might not work for you. I had the same experience during the MSLT I thought I was a wake the whole time, which make me wonder that I can't tell when I'm sleeping or being awake! 



#5 bh2601

bh2601

    Member

  • Members
  • 7 posts

Posted 07 December 2013 - 09:37 PM

Talked to the doctor and there's no other drug they can move me to. He's hoping its something that will get better as I adjust to the drug. In the meantime I'm to be careful.

#6 Aivilomi

Aivilomi

    Member

  • Members
  • 8 posts

Posted 08 December 2013 - 12:38 PM

I'm experiencing the same things, but the doctor did say elevated heart rate at first is normal.. I feel like my heart is racing at very light levels of workouts that I usually breeze through. I just started 3 weeks ago on 150mg now I'm on 250mg.. the elevated heart rate hasn't gone away. He said it might be anxiety related but I thought it was just too odd. I'm monitoring this as well.

Keep us updated on it and stay safe!



#7 Hank

Hank

    Member

  • Members
  • 1,574 posts
  • Gender:Male

Posted 08 December 2013 - 02:12 PM

"anxiety related" is an interesting way to put it.

 

Provigil and Nuvigil can cause anxiety They can leave your brain in an aroused/anxious state. Anxiety can cause increased heart rate.

 

The problem with only seeing "anxiety" as a cause rather than a side effect is that it may be incorrect. If anxiety is a side effect, a dose change or medication change may be the answer. However, it can be dismissed as "having issues" or treated with a new medication.

 

If you are, in fact, experiencing anxiety on this medication, consider seeing a Psychiatrist to help you manage side effects. I had been reluctant out of concern that my medication side effects would earn be additional diagnoses. Fortunately, a qualified psychiatrist recognized that the anxiety I experienced on Nuvigil was actually a side effect and I discontinued it. Not surprisingly, the anxiety also went away.

 

I hope you will not be dismissed or minimized in any way.







Also tagged with one or more of these keywords: heart, racing heart, exercise, nuvigil